Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Does prevastatin for lowering cholesterol cause one's metabolism to slow down?

Do statins (for lowering cholesterol ) cause one s metabolism to slow down? I am 60, I swim 1 1/2 miles (vigorously) 5 times a week, eat a predominant Mediterranean plant based diet , hardly any sugar, white flour, or grains. I have been on this regime for 1 1/2 years, lost weight and many inches. However, about 3 months ago, I began to take prescribed prevastatin and I m gaining weight. When I scale back on calories even more, I gain more weight? What s going on here? It s almost as if all my exercise is going for naught.
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for posting your query. I am happy to address your questions, pravastatin is a cholesterol-lowering medication in the class of drugs called "statins." Statins block the production of cholesterol in the body. Pravastatin reduces low-density lipoprotein (LDL) cholesterol and total cholesterol in the blood, which can help prevent heart disease and hardening of the arteries. These conditions can lead to heart attack, stroke, and vascular disease. Common side effects of pravastatin include mild stomach pain, constipation, diarrhea, heartburn, gas, bloating, upset stomach, tiredness, headache, and dizziness. This is not a complete list of side effects that can occur with pravastatin. The prescribing information for pravastatin does not list weight gain as a side effect. If you think you are experiencing a side effect from this drug, kindly discuss with your doctor for modifications. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor